MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32543
Medical Device Problem Codes Difficult to Insert (1316); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Per email from rep - i just filled out a complaint form for a surgeon in my territory.We were performing a fenestrated evar and had to convert to open repair due to failure to cannulating either renal artery.I can share the patient scan on secure shuttle if you provide an email address or contact to share with.Patient is still undergoing surgery as of this email, i¿m just getting in front of this process.Per complaint form from rep - standard access was used for zfen procedure.20fr x 25 cook sheath was placed in patient right groin along with a marking catheter, 7fr steerable sheath, and 6fr hf ansel sheath (straight).Dr.(b)(6) cannulated the right renal and inflated a 3mm angioplasty balloon to treat stenosis.A 20fr dilator was placed in the left groin.Cook fenestrated device was flushed and prepped on the back table.A aortagram was completed using the 5fr marking catheter.The dilator in the left groin was removed and the custom-made fenestrated device was placed into the patient's abdominal aorta.Orientation was checked by rep and surgeon and then deployment began.The device had great orientation using the cross-hair markers on the graft.Proximal distal location was corrected as the device was slowly deployed completely.Dr.(b)(6) then cannulated the distal body with a wire/catheter and confirmed he was inside the graft.We began to attempt to cannulate the right renal first.We were able to get the sheath/catheter/wire combination through the fenestration but had no luck actually cannulating the right renal.Multiple attempts were made with no success.We then switch to attempt at cannulate the left renal artery.No success again from the left side.We took multiple images and runs to try and view the renal arteries but were never able to see them again.Multiple attempts to cannulate both sides took place without success.Surgeon converted to open repair to treat aaa and remove the deployed zenith fenestrated endograft.Investigators should reach out to rep (b)(6) for patient scan via secure shuttle.Device remain inside patient - surgeon converted to open repair to treat aaa and remove the deployed zenith fenestrated endograft.Was patient hospitalized - yes.Delay or additional procedure - procedure with zenith fenestrated endograft was unsuccessful and resulted in an open abdominal aneurysm repair.Addtl procedure due to product - procedure with zenith fenestrated endograft was unsuccessful and resulted in an open abdominal aneurysm repair.Questions: please provide all images available for this case to (b)(6).Was the device positioned on the patient¿s abdomen prior to insertion to confirm that the graft was in the correct orientation? yes, the device was oriented correctly on the patient¿s abdomen.Was there any evidence of a twisted graft prior insertion? if yes, was the graft twisted from the proximal end to the distal end? or did the entire graft rotate? no the graft was not twisted, it passed smoothly and accurately without too much manipulation.The graft was able to turn and be manipulated without much difficulty.Was intraoperative imaging sufficient to guide precise stent deployment? yes, proper imaging was used and appeared accurate.Was the stent graft properly aligned before full deployment? we may have deployed slightly high but the cross-hares on the zfen proximal body were dead on accurate.Was there any migration or unintended movement of the stent graft during deployment? no migration was present but like i said, we may have deployed 2-4mm high in the patient.Actions were taken to bring the device down to what we thought was the appropriate location.Was there significant vessel tortuosity that contributed to misalignment? tortuosity was not a major concern for this patient.Was there vessel spasm or stenosis that prevented easy cannulation? stenosis in the aorta just below the renal arteries was the main area of concern that we were fighting against.Did the patient have anatomic variants that made alignment more difficult? yes, severe stenosis below the renal arteries and even through the visceral area was a major challenge known prior to building the graft and during the procedure.What was the patient outcome? patient was converted to an open procedure and the zfen graft was explanted from the patient.
 
Additional Manufacturer Narrative
E1 - phone number: (b)(6).
 
Additional Manufacturer Narrative
Follow up #1 mdr submitted to correct section d to include the appropriate manufacturer.
 
Event or Problem Description
Per email from rep - i just filled out a complaint form for a surgeon in my territory.We were performing a fenestrated evar and had to convert to open repair due to failure to cannulating either renal artery.I can share the patient scan on secure shuttle if you provide an email address or contact to share with.Patient is still undergoing surgery as of this email, i¿m just getting in front of this process.Per complaint form from rep - standard access was used for zfen procedure.20fr x 25 cook sheath was placed in patient right groin along with a marking catheter, 7fr steerable sheath, and 6fr hf ansel sheath (straight).Doctor cannulated the right renal and inflated a 3mm angioplasty balloon to treat stenosis.A 20fr dilator was placed in the left groin.Cook fenestrated device was flushed and prepped on the back table.An aortagram was completed using the 5fr marking catheter.The dilator in the left groin was removed and the custom made fenestrated device was placed into the patient's abdominal aorta.Orientation was checked by rep and surgeon and then deployment began.The device had great orientation using the crosshair markers on the graft.Proximal distal location was corrected as the device was slowly deployed completely.Doctor then cannulated the distal body with a wire/catheter and confirmed he was inside the graft.We began to attempt to cannulate the right renal first.We were able to get the sheath/catheter/wire combination through the fenestration but had no luck actually cannulating the right renal.Multiple attempts were made with no success.We then switch to attempt at cannulate the left renal artery.No success again from the left side.We took multiple images and runs to try and view the renal arteries but were never able to see them again.Multiple attempts to cannulate both sides took place without success.Surgeon converted to open repair to treat aaa and remove the deployed zenith fenestrated endograft.Device remain inside patient - surgeon converted to open repair to treat aaa and remove the deployed zenith fenestrated endograft.Was patient hospitalized - yes delay or additional procedure - procedure with zenith fenestrated endograft was unsuccessful and resulted in an open abdominal aneurysm repair.Addtl procedure due to product - procedure with zenith fenestrated endograft was unsuccessful and resulted in an open abdominal aneurysm repair.Questions: was the device positioned on the patient¿s abdomen prior to insertion to confirm that the graft was in the correct orientation? yes, the device was oriented correctly on the patient¿s abdomen was there any evidence of a twisted graft prior insertion? if yes, was the graft twisted from the proximal end to the distal end? or did the entire graft rotate? no, the graft was not twisted, it passed smoothly and accurately without too much manipulation.The graft was able to turn and be manipulated without much difficulty.Was intraoperative imaging sufficient to guide precise stent deployment? yes, proper imaging was used and appeared accurate.Was the stent graft properly aligned before full deployment? we may have deployed slightly high but the cross-hares on the zfen proximal body were dead on accurate.Was there any migration or unintended movement of the stent graft during deployment? no migration was present but like i said, we may have deployed 2-4mm high in the patient.Actions were taken to bring the device down to what we thought was the appropriate location.Was there significant vessel tortuosity that contributed to misalignment? tortuosity was not a major concern for this patient was there vessel spasm or stenosis that prevented easy cannulation? stenosis in the aorta just below the renal arteries was the main area of concern that we were fighting against.Did the patient have anatomic variants that made alignment more difficult? yes, severe stenosis below the renal arteries and even through the visceral area was a major challenge known prior to building the graft and during the procedure.What was the patient outcome? patient was converted to an open procedure and the zfen graft was explanted from the patient.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
o'halloran rd
national technology park
limerick
MDR Report Key21799066
Report Number3005580113-2025-00023
Device Sequence Number20920125
Product Code MIH
UDI-Device Identifier10827002325439
UDI-Public(01)10827002325439(17)280122(10)AC1176824
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
Report Date (Section F) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG32543
Device Catalogue NumberZFEN-P-2-30-124-R
Device Lot NumberAC1176824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/14/2025
Event Location Hospital
Date Report to Manufacturer03/14/2025
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date06/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Date Report Sent to FDA06/27/2025